Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Denver/Boulder, CO

June 13, 2021Weld County, Colorado

NWS Denver/Boulder, CO issued this special weather statement at Jun 13, 2021, 9:32 PM MDT for Weld County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 9:32 PM MDT (03:32 UTC)
Expired
Jun 13, 2021, 10:00 PM MDT
In force
28 min
Issued by
NWS Denver/Boulder, CO

County Weld County, CO

The radar

The Cheyenne radar (KCYS), 65 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1095 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
2628 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

700 
WWUS85 KBOU 140332
SPSBOU

Special Weather Statement
National Weather Service Denver CO
932 PM MDT Sun Jun 13 2021
 
COZ038-043-140400-
Central and South Weld County CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
932 PM MDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WELD COUNTY UNTIL
1000 PM MDT...

At 932 PM MDT, Doppler radar was tracking a strong thunderstorm near
Severance, or 8 miles north of Greeley, moving east at 20 mph.

Nickel size hail will be possible with this storm. 

Locations impacted include...
Northern Greeley, Windsor, Eaton, Severance, Ault, Pierce and
Lucerne.

LAT...LON 4067 10462 4058 10462 4058 10463 4046 10462
      4046 10489 4061 10489
TIME...MOT...LOC 0332Z 264DEG 19KT 4055 10479 

$$

HIRIS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 13, 9:11 PM MDT, 21 minutes earlier.

Area forecast discussion, Jun 13, 9:11 PM MDT, 21 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
911 PM MDT Sun Jun 13 2021

.UPDATE...
Issued at 858 PM MDT Sun Jun 13 2021

Well, that was a bit unexpected. A couple convective cells finally
were able to break through the cap this afternoon, which led to
almost two dozen large hail reports across the I-25 corridor
today. Thunderstorms have gradually weakened this evening, though
there are still a few showers and storms around. The cluster of
cells over Morgan and Logan counties have produced some strong
outflow wind gusts over the past hour, and we could see briefly
gusty northeast winds for the Denver metro here in the next hour
or so. These winds should diminish by midnight or so as the near
surface stable layer deepens and convection wanes.

Otherwise, the rest of the night should be fairly quiet, with
clearing skies. Lows tonight will fall into the low 60s for most
of the plains, before hot temperatures return again tomorrow. I've
attempted to make some adjustments to the PoP and T/Td fields to
catch up to observations, but the forecast for the rest of the
night is largely unchanged.

&&

.SHORT TERM...(This evening through Monday)
Issued at 255 PM MDT Sun Jun 13 2021

We've had a few puffs of convection in the higher foothills on the
upslope wind convergence line, but this has generated clouds that
will further hinder surface based convection in areas just east of
the mountains and this initial batch has settled down. There is
still potential for more of this, but it will likely produce
similar results. The surface moisture layer is beginning to mix
out in the area east of the mountains. ACARS soundings verify the
expected slight warming in the 700-500 mb layer as well. There's
no change to the expectation that isolated weak convection is all
we'll get there. Of more interest will be the fate of the storms
currently north of Cheyenne. They are creeping into a slightly
capped environment, but if they're able to survive they could
eventually work southeastward into northeastern Colorado. The
environment remains short on shear, especially this afternoon, but
with enough CAPE for a low severe threat. Wind still looks like
the main threat though a strong updraft could produce large hail.

The greater threat is still convection moving from further north
in Nebraska and clipping the northeast corner later tonight. There
may be a sweet spot for supercell mode or strong multicells in the
Nebraska panhandle this evening, but this will likely be
transitioning to an outflow driven complex and decaying by the
time it gets to Colorado. We'll hang on to some low PoPs late into
the night for this possibility.

Monday looks similar to today in general, but there is slight
warming and drying which should make it even harder to get storms.
There's still some CAPE over the plains but it should be capped.
Model soundings and statistical guidance suggest another 2 to 4
degrees F of warming from today, which will put the warmer areas
near 100.

.LONG TERM...(Monday night through Sunday)
Issued at 255 PM MDT Sun Jun 13 2021

Upper ridging will stay centered around the Four Corners Monday
night through Wednesday night. The QG Omega fields have benign
synoptic scale energy in place all five periods. The flow aloft
remains pretty weak. The low level winds will adhere to the normal
diurnal wind patterns through Wednesday night.

Concerning moisture, the surface dew point, precipitable water and
QPF fields all indicated there will still be some in place, at
least over most of the plains. Will keep the limited late day pops
going.

Looking at the heat, the thickness, 850 mb and 700 mb temperatures
fields all continue to show record temperatures, certainly for
Denver, on both Tuesday and Wednesday.  The MOS Guidances show a 100
degree (or more) reading in Denver on Tuesday.

For the later days, Thursday through Sunday, upper ridging will
continue in control of the CWA's weather, however the ridge center
will migrate south and west somewhat on Friday and Saturday.
Thursday, possibly, could have one more day of record heat. On
Sunday and Sunday night, the medium range model solutions diverge,
with the ECMWF showing upper troughing sliding eastward north of the
state. The GFS keeps the ridging entrenched over us. Both models
relax the excessive heat a bit, for next weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 858 PM MDT Sun Jun 13 2021

VFR conditions through Monday evening. Outflow boundary is
currently approaching DEN from the northeast and should arrive
just prior to 04z, with NE gusts up to 30kt or so. Less
confidence this boundary makes it to BJC or APA. Drainage flow is
expected to re-establish later this evening, with winds turning
back to the east or southeast by Monday afternoon. There is an
outside chance for a thunderstorm or two tomorrow, but confidence
is very low in that scenario.

&&

.FIRE WEATHER...
Issued at 255 PM MDT Sun Jun 13 2021

We will have near record heat through Thursday across the area.
Humidities will be very low west of the Front Range, and these
will spread east of the mountains by Wednesday. Fuels will
continue to dry, so fire danger will be increasing. In general,
strong winds are not expected, though there will be breezy
conditions in the afternoon in some areas.

&&

.HYDROLOGY...
Issued at 255 PM MDT Sun Jun 13 2021

Isolated thunderstorms over the plains tonight and Monday night
could produce very localized heavy rain, but the flood threat is
low. Elsewhere a flooding threat is not anticipated this week.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...Hiris
SHORT TERM...Gimmestad
LONG TERM...RJK
AVIATION...Hiris
FIRE WEATHER...Gimmestad
HYDROLOGY...Gimmestad
Hazardous weather outlook, Jun 13, 11:09 AM MDT, 10 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1109 AM MDT Sun Jun 13 2021

COZ030>051-141715-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1109 AM MDT Sun Jun 13 2021

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

There will be a slight chance of thunderstorms over the eastern
plains in the late afternoon and tonight. Warm air aloft is
expected to prevent thunderstorm development this afternoon, but
storms could form near the northern or eastern borders of Colorado
late today or move from Nebraska across the northeast corner of
Colorado during the night. If storms do develop, there could be a
few severe thunderstorms. The threat is greatest in areas east of
Fort Morgan between 6 PM and midnight. The main threats will be
wind gusts to 70 mph and 2 to 3 inches of rain in 1 to 2 hours.
There is a lesser threat of large hail up to 2 inches in diameter.
Further west across the plains to the lower foothills,
thunderstorms are unlikely, but anything that does develop would
bring a threat of gusty winds and localized heavy rain. No
thunderstorms are expected over the mountains.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Hot and dry conditions are expected through the week, with the
potential for record breaking heat Tuesday through Thursday.
Moisture may begin to increase for the latter half of the week,
which would bring the return of isolated thunderstorms by
Wednesday with increasing coverage through Friday. More storms are
possible over the weekend along with cooler temperatures, although
they will still be above seasonal normals.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

Gimmestad/RJK

In the hours before

Special weather statement, Jun 13, 7:32 PM MDT, 2 hours before
Special Weather Statement
National Weather Service Denver CO
732 PM MDT Sun Jun 13 2021

COZ042-044-048-140215-
Morgan County CO-Logan County CO-Northeast Weld County CO-
732 PM MDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WELD...NORTHERN
MORGAN AND WESTERN LOGAN COUNTIES UNTIL 815 PM MDT...

At 732 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Westplains to 7 miles
southwest of New Raymer, or along a line extending from 16 miles
northwest of Sterling to 19 miles north of Fort Morgan. Movement was
southeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Western Sterling, Iliff, New Raymer, Antelope Springs, Stoneham,
Padroni, Westplains, Logan Corners, North Sterling Reservoir, Pawnee
Pass and Willard.

LAT...LON 4075 10299 4033 10368 4052 10415 4096 10350
TIME...MOT...LOC 0132Z 317DEG 14KT 4077 10344 4052 10392

SCHLATTER
Local storm report, Jun 13, 8:00 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
800 PM MDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     HAIL             1 NNW MILLIKEN          40.33N 104.86W
06/13/2021  E1.25 INCH       WELD               CO   PUBLIC

            REPORT VIA TWITTER.

0722 PM     HAIL             MILLIKEN                40.32N 104.85W
06/13/2021  E1.25 INCH       WELD               CO   TRAINED SPOTTER

            ESTIMATED BETWEEN QUARTER AND GOLF BALL
            SIZED HAIL FALLING AT THE TIME OF REPORT.

0717 PM     HAIL             1 SW EVANS              40.37N 104.70W
06/13/2021  M1.25 INCH       WELD               CO   PUBLIC

&&
Local storm report, Jun 13, 8:12 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
812 PM MDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             1 NNW MILLIKEN          40.32N 104.86W
06/13/2021  M1.50 INCH       WELD               CO   BROADCAST MEDIA

&&
Special weather statement, Jun 13, 8:29 PM MDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Denver CO
829 PM MDT Sun Jun 13 2021

COZ044-048-049-140315-
Washington County CO-Morgan County CO-Logan County CO-
829 PM MDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORGAN...NORTHEASTERN
WASHINGTON AND SOUTHWESTERN LOGAN COUNTIES UNTIL 915 PM MDT...

At 829 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Atwood to 4 miles north of Log Lane
Village, or along a line extending from 4 miles southwest of Sterling
to 5 miles north of Fort Morgan. Movement was southeast at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Sterling, Fort Morgan, Brush, Log Lane Village, Merino, Hillrose,
Prewitt Reservoir, Antelope Springs, Atwood, Willard, Logan Corners,
Snyder, Midway and Burdett.

LAT...LON 4046 10273 4010 10361 4031 10398 4052 10362
      4052 10358 4054 10358 4069 10333
TIME...MOT...LOC 0229Z 300DEG 28KT 4058 10327 4034 10381

SCHLATTER
Special weather statement, Jun 13, 8:31 PM MDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Denver CO
831 PM MDT Sun Jun 13 2021

COZ038-043-140300-
Central and South Weld County CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
831 PM MDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WELD AND EAST
CENTRAL LARIMER COUNTIES UNTIL 900 PM MDT...

At 831 PM MDT, Doppler radar was tracking a strong thunderstorm near
Timnath, or 5 miles south of Fort Collins, moving east at 15 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Fort Collins, western Greeley, Loveland, Windsor, Johnstown,
Milliken, Severance and Timnath.

LAT...LON 4057 10481 4030 10483 4041 10518 4053 10518
      4053 10517 4055 10518 4058 10518
TIME...MOT...LOC 0231Z 272DEG 13KT 4049 10504

SCHLATTER
Special weather statement, Jun 13, 9:32 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
932 PM MDT Sun Jun 13 2021

COZ038-043-140400-
Central and South Weld County CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
932 PM MDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WELD COUNTY UNTIL
1000 PM MDT...

At 932 PM MDT, Doppler radar was tracking a strong thunderstorm near
Severance, or 8 miles north of Greeley, moving east at 20 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Northern Greeley, Windsor, Eaton, Severance, Ault, Pierce and
Lucerne.

LAT...LON 4067 10462 4058 10462 4058 10463 4046 10462
      4046 10489 4061 10489
TIME...MOT...LOC 0332Z 264DEG 19KT 4055 10479

HIRIS

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:17 PM MDTSpecial Weather StatementBOUBroomfield28 min
Jun 13, 6:26 PM MDTSpecial Weather StatementBOUDenver34 min
Jun 13, 6:31 PM MDTSevere Thunderstorm WarningBOUWeld29 min
Jun 13, 6:43 PM MDTSevere Thunderstorm WarningBOUWeld47 min
Jun 13, 6:58 PM MDTSevere Thunderstorm WarningBOUWeld32 min
Jun 13, 7:26 PM MDTSevere Thunderstorm WarningBOULarimer, Weld34 min
Jun 13, 7:32 PM MDTSpecial Weather StatementBOULogan43 min
Jun 13, 8:29 PM MDTSpecial Weather StatementBOUMorgan46 min
Jun 13, 8:31 PM MDTSpecial Weather StatementBOULarimer29 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.